Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Did you hear that Alli (diet pill) causes liver damage?

http://www.aboutlawsuits.com/xenical-and-alli-liver-damage-reports-reviewed-by-fda-4106/

Xenical’s labeling already lists liver injury as a potential side effect, stating that “exceptional cases of hepatitis that may be serious have been reported.” However, the label points out that that no direct relationship has been established between hepatitis and orlistat therapy.

Obesity itself is often linked to liver injury, and the fact that the FDA is reviewing adverse event reports associated with the use of Xenical and Alli does not mean that there is any cause and effect relationship.

The primary known side effects of Xenical and Alli include oily and loose stools, fecal incontinence, frequent or urgent bowel movements and flatulence, which tend to be most severe when the treatment is started and may decrease with time.


 
VeronicaLee

Asked by VeronicaLee at 11:57 PM on May. 26, 2010 in Health

Level 7 (188 Credits)
This question is closed.
Answers (6)
  • The FDA report does say it's rare...but I expect it's the tip of the iceberg.
    gdiamante

    Answer by gdiamante at 12:56 AM on May. 27, 2010

  • The typical side effects alone sound HORRIBLE! Add serious liver damage.... ummm.... no thank you!! I think I'll just keep my muffin top!


    http://www.aboutlawsuits.com/xenical-and-alli-liver-damage-reports-reviewed-by-fda-4106/

    VeronicaLee

    Answer by VeronicaLee at 11:59 PM on May. 26, 2010

  • Every medication can cause side effects. One out of a million people will drop dead after taking an asprin. That doesn't mean no one should take it. Like everything else, it's personal choice. We all chose what is acceptable risk.
    BlooBird

    Answer by BlooBird at 12:06 AM on May. 27, 2010

  • if you think about it everything you take is a gamble...
    June_Mama09

    Answer by June_Mama09 at 6:32 AM on May. 27, 2010

  • Anything that interferes with the body's ability to absorb nutrients can't be healthy anyway.
    Anonymous

    Answer by Anonymous at 6:55 AM on May. 27, 2010

  • Well i won't take it anyway... isn't that the one that makes you crap yourself?
    mrsbean08

    Answer by mrsbean08 at 8:56 AM on May. 27, 2010